On some homogenization problems from shallow water theory

12 years 3 months ago
On some homogenization problems from shallow water theory
This note is devoted to the effect of topography on geophysical flows. We consider two models derived from shallow water theory: the quasigeostrophic equation and the lake equation. Small scale variations of topography appear in these models through a periodic function, of small wavelength ε. The asymptotic limit as ε goes to zero reveals homogenization problems in which the cell and averaged equations are both nonlinear. In the spirit of article [P.-L. Lions, N. Masmoudi, Homogenization of the Euler system in a 2D porous medium, J. Math. Pures Appl. (9) 84 (1) (2005) 1–20], we derive rigorously the limit systems, through the notion of two-scale convergence. c 2006 Elsevier Ltd. All rights reserved.
Didier Bresch, David Gérard-Varet
Added 08 Dec 2010
Updated 08 Dec 2010
Type Journal
Year 2007
Authors Didier Bresch, David Gérard-Varet
Comments (0)